CSN Login
Members Online: 19

Anal Burning

Fergie22
Posts: 4
Joined: Jan 2013

My father has finished 3 rounds of chemotherapy for stage 4 T-cell NHL. Since the initial treatment, he has experienced severe rectal pain and blood with bowel movements. The inside and outside skin has been effected. He has undergone many tests (all negative) and 2 scopes. GI doctor said everything looked better with 2nd scope. No one has pegged this as a reaction to chemo, but given that no other tests are positive, I have to think that chemo is the culprit. Using Percocet for pain, and cannot get through inserting suppositories - which have coritzone and are supposed to provide relief. Advised to use Balmex externally. Does anyone have any suggestions? Has anyone else experienced this? Oncologist hasn't seen this before and it is SO hard to get anywhere to provide any relief!

coachmike
Posts: 134
Joined: Oct 2011

Ive had this before when i was undergoing chemo. I was dealing with diareha and the constant wiping and the excrements of chemo all caused a reaction in that area. It was very painful and so hard to wipe. I found that using baby wipes helped when i had to go the bathroom. I also didnt really wear underwear to keep that area cool and dry. I know exactly what your talking about...its a real pain in the butt LOL no pun intended, hoped that made you smile

Fergie22
Posts: 4
Joined: Jan 2013

Thanks, Coach! Were you able to take anything to help tolerate the internal pain? Did this persist during the entire treatment, and then go away (if you are finished with chemo)? He's been using sensitive baby wipes - I feel as though he's tried everything. Do you think certain foods make it worse? I can't believe that the doctors have so little information to help with this! If it weren't for this issue, my dad would be able to tolerate his treatment so much better. He hasn't left the house since treatment began (almost 3 months). Do you think one of those donut pillows is helpful? Thanks SO much for your input!

jimwins's picture
jimwins
Posts: 1977
Joined: Aug 2011

Hi Fergie and welcome to the site.  I didn't experience this during treatment but before my diagnosis, one of my symptoms was frequent diarrhea and I know the discomfort I had at times with that.  I have read that chemo related "mucositis" can extend into the digestive tract but don't know of anyone who's had that issue.  Most people get mouth and/or throat sores when this happens.

Have you tried doing sitz baths?  That can provide some relief I read in addition to keeping the area clean.  I'm so sorry he's having to go through this.  I hope they get to the root of the issue and he finds relief soon.  You are welcome here anytime.

Hugs - Jim

Fergie22
Posts: 4
Joined: Jan 2013

Hi Jim,

Thanks! Yes, my dad has been taking baths at all hours of the night. This has provided some relief, but is also causing more of an issue with the external skin. The doctor advised against it and suggested using Balmex. My dad is also a stroke patient. He's not always great at communicating exactly how he's feeling, but I've recently deduced that it's a burning sensation. I'm not sure if his meds can be tweeked to alleviate this side effect. He's been in terrible discomfort since diagnosis which is now 2 months +. Many doctor visits, procedures and meds have not yet provided any relief. It's truly a nightmare!

I think that the toxicity of the chemo must be aggrivating the track that stool takes as it exits the body. This is causing the burning. It makes sense that if it enters the body, it also has to leave it. I have been thinking how excited everyone in the hospital gets when the needle comes out of the port or there's a chemo leak. These things are dangerous to the outside of the body, but it also is completely inside the body. Very scary stuff!

 

Best,

Fergie

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

My mom is having some diarrhea and has also complained about burning.  The doctors don't say much about it.  It has to do with the chemo and I'm sure mostly when it is leaving the body.  It really bothers her alot.  For her it seems to be on and off.  She also has no control over the diarrhea. My mom is also on antibiotics, which I'm also sure is causing this.  It has been very difficult watching my mom suffer.  I'm sure you feel the same about your dad.  Hope things get easier soon. 

 

Emily

tall floridian's picture
tall floridian
Posts: 86
Joined: Dec 2011

Has your mom been checked for c-diff - I experienced it on 3 separate occassions and only because of an allert infectious desease doctor that really cared and hated to see me in agony that i was cured. Vancomysin is the only thing that cured me-all the other anti-biotics only made the c-diff worst. I hope this helps your mom. Hugs- Steve

 

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

Hi Steve. I don't believe she has been checked.  The diarreah comes and goes.  However they have been asking dor a stool sample so maybe they are checking.  Emily

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network